Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

35 weeks pregnant & addicted to percocet. Someone please help me

Hi everyone - This is really hard for me  - not so much posting a question but actually coming to terms with what I'm about to post.  I'm 31 years old and pregnant with my 2nd child - currently 35 weeks pregnant.  I've been taking percocet my entire pregnancy.  I was addicted prior to being pregnant and it's due to a stomach disease I've been battling for a few years now.  I don't believe there has been a time in the last couple years where I haven't taken percocet.  I didn't find out I was pregnant until I was nearly 2 months along.  At that time I attempted to taper off the 10-12 percocet 10mgs that I was taking a day.  I was able to get down to roughly 5-6 10mgs a day.  During the course of my pregnancy I've attempted to stop by taking suboxen but soon realized that even though it was helping with the withdrawel symtoms, I didn't have the willpower to stop & started to take the percocet again.  In the past few days I have taken between 5-7 10 mgs and have realized that I'm doing more damage than anything - but so late in my pregnancy.  All of my ultrasounds have come out normal with the baby's organs functioning & growing.  No abnormalities found.  All in all, if I wasn't taking percocet, I would have a normal & healthy pregnancy.  However, I'm scared to death that this poor baby is going to be born addicted & it will be all my fault if he is.  If something happens to him I could never live with it.  I'm crying as I sit here writing this because I almost feel it's too late to do anything about my addiction; that if I stop now he is going to be sick or worse.  I've seen other posts where the best thing to do was to consult a doctor but I can't.  I don't know why - maybe it's because I'm so embarassed because I have put on a total front to them about this.  I know doctors are there to help & shouldn't judge however I don't necessarily feel that way.  This baby is more important to me than anything in the world right now yet I continue to do damage.  I have a strong support system at home & with family that I have opened up to about this.  They have all helped me taper but I end up stealing the percocet from them!  I feel like such a loser.  I would never have thought in a million years I would ever be like this.  My goal is to taper off of the 50-70 mgs I take a day over the next couple of days.  I'm more determined now than ever because believe it or not, I feel a sense of relief getting all of this off of my chest & really feel like I can do it this time.  It's taken a lot of guts for me to even search the net about my problem because I didn't want to face it.  Has anyone been in my position?  Have you safely tapered off an excess amount of percocet so late in pregnancy?  And if so, how can I do this?  Can someone give me an example of how to taper properly?  I would be devastated if he was born addicted.  Some advice would be greatly appreciated.  Thank you for letting me get this off of my chest.  
7 Responses
Avatar universal
You have to tell your OB now.  You need professional help with tapering at this point so that you won't hurt your baby.  Call them today!  It's the right thing to do, ok?  You really have to do this!  We will help support you, but we can't give you a taper schedule!

Please do this!
Avatar universal
I have a lot of experience with this, and you really need to tell you Dr....I know its hard, but you have too because you and your baby need his/her help. It's not too late to tapper down, but quiting cold turkey is worse than doing nothing at all. Do you have an NICU at the hospital that you will be delivering at? Your baby will be born addicted if you are unable to tapper way down....way down. But like I said its not too late, you still have 5 weeks, but you have to start now. By letting you Dr know he can help you, or refer you to a program that can help, but more than that he can be prepared for when you deliver. It usually takes 24 hours for withdrawl syptoms to show up in babies, you could be home by then and have no recources to help your little guy. They will likely do a drug test when you are admitted to the hospital, if you test positive, they will test your baby too. Then they will do abstinance scoring to make sure your baby isnt withdrawling. But like I said it may not show up for 24 hours. I know this is hard and you feel terrible and Im so sorry your going through this!!!!  
Avatar universal
Listen.. You cannot withdraw from 70mgs in two days. You'll be in withdrawal and so will the baby. This will cause all sorts of problems. Early labor is one!

If you don't call the doctor and get on a smart taper plan you won't like the result. You have to tell the doctor.  This is not about you anymore. At this point,the baby is already addicted.

When you do go into labor and enter the hospital a sample of your blood will be tested for drugs. This is standard practice.  It will be far better for you AND the baby if the doctor knows about this in advance.

You need to make that call.  Good luck!
214607 tn?1287681159
Just sent you a message...are you still logged on, message me back.
Avatar universal
I completely agree with vicki. Whether you  want to face it or not, your baby is addicted already. You now need to do what is right and flat out necessary for your babys sake.  Are you prescribed these pills? Because clearly the doctor who prescribes them is aware of your pregnancy. Talk to that doctor, but definitely tell your obgyn pretty much yesterday.
i honestly hope you make the right choice, and i hope you and your child make it through this and then you never touch pills again.we all have lots of reasons to take them , but this experience and a new life to care for is reason emough to stop.  i wish you the best, i will pray for you both.
495284 tn?1333897642
COMMUNITY LEADER
Please talk to your OB about this as she/he is the ONLY one that should be giving you a taper plan.  I hope and pray you make the right decision~~sara
Avatar universal
Hi. Just wondering how you're doing.  It must be so hard, and you have a lot to deal with right now, hope you are doing ok.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.